MAUDE Adverse Event Report: COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G30474
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the physician found the hiwire nitinol hydrophilic wire guide had an exposed metal wire at the tip of the wire guide during an unspecified procedure.The physician opened the packaging and inserted the wire guide into the patient.While advancing the endoscope along the wire guide, the physician found the exposed metal wire at the tip of the wire guide.The wire guide was immediately withdrawn, and a new one was used to continue the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Phone: (b)(6).H3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Additional information: b5, d9.Correction: a1-patient identifier, b7.H3: device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 13oct2025: the guidewire coating was activated with sterile saline before being removed from the protective tube.No resistance was felt when pushing the endoscope into the guidewire.The guidewire has not been used with other instruments before the use of the endoscope.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: d4 - primary udi number.Investigation ¿ evaluation.As reported, the physician found the hiwire nitinol hydrophilic wire guide had an exposed metal wire at the tip of the wire guide during an unspecified procedure.The physician opened the packaging and inserted the wire guide into the patient.While advancing the endoscope along the wire guide, the physician found the exposed metal wire at the tip of the wire guide.The wire guide was immediately withdrawn, and a new one was used to continue the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information received 13oct2025: the guidewire coating was activated with sterile saline before being removed from the protective tube.No resistance was felt when pushing the endoscope into the guidewire.The guidewire has not been used with other instruments before the use of the endoscope.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.One hiwire nitinol hydrophilic wire guide was returned in open package with label.Visual exam notes approximately 2 mm of the metal wire has penetrated the wire guide jacket, exposing the metal wire.Cook has concluded that the device was manufactured to specification the wire guide is assembled and packaged by a supplier to cook who carried out an investigation.Based on the location of the core wire protrusion and the nature of the damage observed, the supplier carefully considered the possibility that the wire may have been partially compromised prior to advancement.While the end-user reports that the device was hydrated and no resistance was felt during wire insertion, the extent of the core wire protrusion suggests that some degree of force was likely applied during the removal of the wire guide from the dispenser assembly.It is plausible that the core wire had already begun to break through the polymer jacket before insertion¿potentially in a subtle way that was not immediately visible.The subsequent advancement through the endoscope may have worsened the compromised area, causing the core to protrude further and become noticeable.This scenario aligns with the damage pattern and supports the possibility that the initial compromise went undetected.The supplier investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that clinical and/or procedural as well as handling factors have contributed to the event as reported.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record for the complaint lot by cook and the supplier found no related anomalies.A review of manufacturing procedures by the supplier found multiple inspections to be in place to assure the integrity of the wire guide prior to shipment.A search of the complaint database by cook found no other complaints reported for lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: instructions for activating hydrophilic coating the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.1.Prior to using the wire guide, fill a syringe with sterile water or sterile water or sterile saline solution and attach it to the flushing port on the wire guide.2.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded a specific cause of the complaint cannot be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute toa death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
HIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23270705
Report Number1820334-2025-01234
Device Sequence Number9496253
Product Code OCY
UDI-Device Identifier00827002304741
UDI-Public(01)00827002304741(17)270818(10)71004924
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG30474
Device Catalogue NumberHWS-035150
Device Lot Number71004924
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by Manufacturer10/13/2025
01/15/2026
Initial Report FDA Received Date10/10/2025
Supplement Report FDA Received Date10/23/2025
01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK'S STONE REMOVAL MESH BASKET NGE-017115-MB.; COOK'S URETERAL STENT USI-600-B.; PROSON'S SINGLE-USE ENDOSCOPIC CATHETERS.
Patient Age75 YR
Patient SexMale
Patient Weight70 KG